Alert archive / Utah / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2016, 5:45 PM MDT for 4 counties in Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 13, 2016, 6:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Box Elder County, UT, Davis County, UT, Tooele County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 22 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
643 WUUS55 KSLC 132345 SVRSLC UTC003-011-045-057-140015- /O.NEW.KSLC.SV.W.0019.160613T2345Z-160614T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 545 PM MDT MON JUN 13 2016 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WEBER COUNTY IN UTAH... NORTHWESTERN DAVIS COUNTY IN UTAH... NORTHEASTERN TOOELE COUNTY IN UTAH... EASTERN BOX ELDER COUNTY IN UTAH... * UNTIL 615 PM MDT * AT 544 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF HOWELL TO 18 MILES NORTHEAST OF DELLE...AND MOVING NORTHEAST AT 30 MPH. MOST OF THE LARGE HAIL AND DAMAGING WINDS WILL IMPACT THE GREAT SALT LAKE. * LOCATIONS IMPACTED INCLUDE... SYRACUSE...HOOPER...HOWELL...WEST POINT...WEST WARREN...HAT ISLAND... GOLDEN SPIKE HISTORIC SITE...BOTHWELL...PROMONTORY...PENROSE...ANTELOPE ISLAND STATE PARK AND THATCHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR THE GREAT SALT LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4196 11228 4094 11207 4084 11260 4156 11265 TIME...MOT...LOC 2344Z 220DEG 27KT 4155 11258 4098 11255 $$ MT
1 follow-up statement
277
WWUS55 KSLC 132359
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
559 PM MDT MON JUN 13 2016
UTC045-140007-
/O.CAN.KSLC.SV.W.0019.000000T0000Z-160614T0015Z/
TOOELE UT-
559 PM MDT MON JUN 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOELE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
TOOELE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED FOR THAT
AREA.
LAT...LON 4196 11228 4094 11207 4089 11235 4108 11250
4104 11261 4156 11265
TIME...MOT...LOC 2357Z 217DEG 26KT 4160 11263 4104 11242
$$
UTC003-011-057-140015-
/O.CON.KSLC.SV.W.0019.000000T0000Z-160614T0015Z/
WEBER UT-DAVIS UT-BOX ELDER UT-
559 PM MDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN WEBER...NORTHWESTERN DAVIS AND EASTERN BOX ELDER
COUNTIES...
AT 557 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF HOWELL TO 17 MILES SOUTHWEST OF
HOOPER...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SYRACUSE...HOOPER...HOWELL...WEST POINT...WEST WARREN...HAT ISLAND...GOLDEN
SPIKE HISTORIC SITE...BOTHWELL...PROMONTORY...PENROSE...ANTELOPE ISLAND
STATE PARK AND THATCHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR THE GREAT SALT LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4196 11228 4094 11207 4089 11235 4108 11250
4104 11261 4156 11265
TIME...MOT...LOC 2357Z 217DEG 26KT 4160 11263 4104 11242
$$
MTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:12 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 13, 4:12 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 412 PM MDT MON JUN 13 2016 .SYNOPSIS...The upper trough near the Nevada border late this afternoon will sweep east across the state tonight. A second cold Pacific storm system will settle into the Pacific Northwest by Tuesday, creating windy and warm conditions across much of the region through midweek. && .SHORT TERM (Until 06Z Friday)...The upper level trough along the Utah/Nevada border late this afternoon will sweep east across the state overnight. Ahead of the advancing trough a shortwave lifting to the northeast has spawned scattered convection, with strong thunderstorms generating large hail along the central Wasatch Front. The remaining strong convection associated with this shortwave will press into northeast Utah/southwest Wyoming late this afternoon, then end early this evening. A second area of organized convection will persist along the advancing trough axis across western/northern Utah this evening. Looking at less of hail threat and more convective wind gusts. Drier air and dynamic subsidence trailing the trough should bring an end to most convection after midnight. The next cold core upper trough will settle into the Pacific Northwest Tuesday. This trough will produce an increasingly strong and dry southwest flow across the eastern Great Basin beginning Tuesday. The near 700mb baroclinic zone associated with the upper trough will reach the northwest corner of Utah by early Wednesday. Showers/storms will likely remain close to and north of this boundary, leaving little threat for convective precip outside of far northwest Utah midweek. The baroclinic zone will get nudged a bit further east late Wednesday night/Thursday. Shortwaves rotating out of the Pacific Northwest trough will ripple along the low-level boundary and focus any convection along and north of the boundary. Modest strengthening of the upper ridge across the southern plains and southern Rockies will force the above mentioned baroclinic back to north, removing convection from Utah Thursday evening. .LONG TERM (After 06Z Friday)...Utah and southwest Wyoming remain under a steady southwest flow Thursday evening, with a Pacific trough staying off to the northwest. A weak lobe from this trough could rotate through primarily Nevada and Idaho Thursday night, with some weak low level cold advection for northern Utah. For the most part, though, the CWA should remain dry and warm heading into Friday. For Friday through the weekend, the area remains between the trough over the Pacific Northwest and a ridge building over New Mexico and Colorado. This will lead to a warming trend through the rest of the extended forecast period, with temperatures reaching 10+ degrees above seasonal averages by Sunday/Monday. && .AVIATION...Showers and thunderstorms which have concentrated over and to the south of the terminal should weak or dissipated after 23Z. Looking at enhanced outflow southeast winds persisting through the balance of the afternoon. Showers and/or isolated thunderstorms could return after 01Z as the upper level trough currently along the Nevada border advances east across northern Utah. Looking at a short period of west winds behind the passing trough mid-evening, followed by a return to enhanced east-southeast drainage winds by late evening. Ceilings in any shower or storm could reach down to near 5000 feet this evening. && .FIRE WEATHER...The upper level trough entering western Utah late this afternoon will generate scattered showers/isolated thunderstorms through this evening. The drier southwest flow aloft behind the exiting trough will reduce convection to isolated coverage over mainly the higher terrain Tuesday. Windy and dry conditions will develop midweek as the cold core upper level trough settling into the Pacific Northwest increases the southwest flow aloft across the Great Basin. Will have to check on the fuel status the next couple of days to see if fine fuels have cured. If the fine fuels are ready, then fire weather highlights may become necessary later in the week. && .SLC Watches/Warnings/Advisories... UT...None. WY...None. && SHORT TERM...CONGER LONG TERM...SCHOENING AVIATION... FIRE WEATHER... For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 13, 5:03 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 503 AM MDT MON JUN 13 2016 UTZ001>016-019>021-517-518-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 503 AM MDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA TODAY. SMALL HAIL...LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THE STRONGER STORMS. RIVERS AND STREAMS THAT FLOW OUT OF THE UINTA MOUNTAINS ACROSS NORTHEAST UTAH AND SOUTHWEST WYOMING ARE RUNNING HIGH...FAST AND COLD FROM HIGH ELEVATION SNOW MELT. PLEASE MAKE SURE TO KEEP CHILDREN AND PETS AWAY FROM THESE WATERWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTH WINDS ALONG WITH WARMER AND DRIER AIR WILL DEVELOP ACROSS MUCH OF THE REGION TUESDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Jun 13, 1:58 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
158 PM MDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL TAYLORSVILLE 40.67N 111.93W
06/13/2016 E0.75 INCH SALT LAKE UT 911 CALL CENTER
SIZE AND LOCATION ESTIMATED FROM SOCIAL MEDIA
&&
MCONGERLocal storm report, Jun 13, 2:31 PM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
231 PM MDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN MIDVALE 40.61N 111.90W
06/13/2016 E0.00 INCH SALT LAKE UT DEPT OF HIGHWAYS
URBAN FLOODING REPORTED AT STATE STREET AND 7800 SOUTH.
INTERSECTION IS CLOSED AND UNDERPASS IS INPASSABLE.
&&
ESSpecial weather statement, Jun 13, 3:07 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 307 PM MDT MON JUN 13 2016 UTZ005-132130- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 307 PM MDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE COUNTY UNTIL 330 PM MDT... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WEST WENDOVER TO 23 MILES NORTH OF IBAPAH...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WENDOVER AND BONNEVILLE SALT FLATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SALT LAKE CITY. && LAT...LON 4092 11404 4099 11356 4028 11370 4027 11404 TIME...MOT...LOC 2107Z 257DEG 14KT 4085 11406 4037 11408 MT
Special weather statement, Jun 13, 3:37 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 PM MDT MON JUN 13 2016 UTZ002-003-005-015-132215- GREAT SALT LAKE DESERT AND MOUNTAINS UT-WEST CENTRAL UTAH UT- SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT- 337 PM MDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIS...TOOELE AND NORTHWESTERN JUAB COUNTIES UNTIL 415 PM MDT... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING GUSTY OUTFLOW WINDS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF KNOLLS TO NEAR FISH SPRINGS WILDLIFE REFUGE...AND MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. WIDESPREAD WIND GUSTS IN EXCESS OF 40 MPH HAVE BEEN REPORTED NEAR DUGWAY. LOCATIONS IMPACTED INCLUDE... TOOELE...GRANTSVILLE...DUGWAY...STANSBURY PARK...VERNON...KNOLLS...FISH SPRINGS WILDLIFE REFUGE...DELLE...CLIVE...STOCKTON...RUSH VALLEY...FAUST... LOFGREEN AND ERDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO NOT WAIT FOR RAIN OR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4090 11231 3977 11230 3978 11355 4085 11363 TIME...MOT...LOC 2136Z 268DEG 14KT 4049 11348 3983 11347 MT
Special weather statement, Jun 13, 4:13 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 413 PM MDT MON JUN 13 2016 UTZ002-003-005-132315- GREAT SALT LAKE DESERT AND MOUNTAINS UT- SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT- 413 PM MDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER...WEST CENTRAL DAVIS...TOOELE AND SOUTHWESTERN BOX ELDER COUNTIES UNTIL 515 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST OF PARK VALLEY TO 6 MILES EAST OF IBAPAH...AND MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH ARE EXPECTED. WIDESPREAD GUSTS IN EXCESS OF 40 MPH HAVE BEEN REPORTED OVER THE WEST DESERT. LOCATIONS IMPACTED INCLUDE... GRANTSVILLE...DUGWAY...VERNON...KNOLLS...CLIVE...IBAPAH...DELLE...RUSH VALLEY...HAT ISLAND...BONNEVILLE SALT FLATS AND LAKESIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO NOT WAIT FOR RAIN OR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SALT LAKE CITY. && LAT...LON 4122 11245 3995 11239 3994 11400 4128 11387 TIME...MOT...LOC 2212Z 254DEG 18KT 4142 11357 4005 11387 MT
Special weather statement, Jun 13, 5:11 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
511 PM MDT MON JUN 13 2016
UTZ002>005-007-008-140000-
WASATCH MOUNTAINS SOUTH OF I-80 UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-SOUTHERN WASATCH FRONT UT-
WASATCH MOUNTAINS I-80 NORTH UT-SALT LAKE AND TOOELE VALLEYS UT-
NORTHERN WASATCH FRONT UT-
511 PM MDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WEBER...NORTHWESTERN
UTAH...DAVIS...NORTHEASTERN TOOELE...SALT LAKE...EASTERN BOX ELDER
AND WEST CENTRAL MORGAN COUNTIES UNTIL 600 PM MDT...
AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
JUNIPER TO NEAR TOOELE...AND MOVING EAST AT 35 MPH.
WIDESPREAD WIND GUSTS IN EXCESS OF 40 MPH HAVE BEEN REPORTED WITH
THIS LINE OF SHOWERS. THE STRONGEST WINDS ARE PRIMARILY EXPECTED
OVER THE GREAT SALT LAKE.
LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...SANDY...OGDEN...LAYTON...MURRAY...
BOUNTIFUL...TOOELE...FARMINGTON...BRIGHAM CITY...GRANTSVILLE...TREMONTON...
SNOWVILLE...WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...DRAPER...RIVERTON...
ROY AND COTTONWOOD HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR THE GREAT SALT LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4053 11163 4038 11237 4104 11305 4195 11300
4200 11287 4200 11220
TIME...MOT...LOC 2309Z 247DEG 31KT 4190 11293 4047 11235
MTThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:09 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 66 min |
| Jun 12, 6:22 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 40 min |
| Jun 12, 7:00 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Jun 12, 7:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 49 min |
| Jun 12, 7:56 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Morgan, Weber | 49 min |
| Jun 12, 8:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Rich | 65 min |
| Jun 13, 12:14 PM MDT | Special Weather Statement | SLC | Salt Lake | 31 min |
| Jun 13, 12:21 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 24 min |
| Jun 13, 12:49 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 26 min |
| Jun 13, 1:31 PM MDT | Special Weather Statement | SLC | Salt Lake | 29 min |
| Jun 13, 1:37 PM MDT | Special Weather Statement | SLC | Tooele | 38 min |
| Jun 13, 1:49 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 116 min |
| Jun 13, 3:07 PM MDT | Special Weather Statement | SLC | 23 min | |
| Jun 13, 3:37 PM MDT | Special Weather Statement | SLC | Tooele | 38 min |
| Jun 13, 4:13 PM MDT | Special Weather Statement | SLC | Tooele | 62 min |
| Jun 13, 5:11 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.